Alert archive / Texas / Dense Fog Advisories in 2007
Dense Fog Advisory 21, NWS Brownsville, TX
NWS Brownsville, TX issued this dense fog advisory at Nov 20, 2007, 3:29 AM CST for Brooks County, Texas. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Nov 20, 2007, 3:29 AM CST (09:29 UTC)
- Expired
- Nov 20, 2007, 6:58 AM CST
- In force
- 3 hr
- Issued by
- NWS Brownsville, TX
County Brooks County, TX
The radar
The Corpus Christi radar (KCRP), 109 km from the middle of the area, began a volume at 09:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this dense fog advisory went out at Nov 19, 1:01 PM CST, 14 hours 28 minutes earlier.
Area forecast discussion, Nov 19, 1:01 PM CST, 14 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 101 PM CST MON NOV 19 2007 .DISCUSSION...SHORT TERM CHALLENGES CONTINUE TO BE HOW MUCH MORE RAIN WILL SOUTH TEXAS SEE IN THE NEXT 24 HOURS WITH MID TO LONG TERM CHALLENGES CONTINUE TO BE TIMING OF FRONT AND POST FRONTAL RAIN CHANCES THROUGH THE HOLIDAY WEEKEND. DEEP SOUTH TEXAS SEEMS TO BE TEMPORARILY CUT OFF FROM THE MAIN WESTERLIES AS SOUTH TO SOUTHWEST FLOW FROM THE TROPICS IS SURGING MOISTURE NORTH. MID LEVEL LOW PRESSURE OVER BAJA CA AND SUBTROPICAL HIGH OVER CUBA AND THE BAHAMAS ARE COMBINING TO PUMP MOISTURE INTO THE CWA WITH UPPER AIR DISTURBANCES TRIGGERING THE SHOWERS AND THUNDERSTORMS. MODELS SUGGEST ANOTHER ROUND OF ACTIVITY TO REDEVELOP OVERNIGHT SOUTH OF US AND MOVE INTO THE REGION TUESDAY MORNING...SIMILAR TO WHAT HAPPENED THIS MORNING. WILL GO AHEAD AND INCREASE POPS TO LOW END CHANCE AND LET LATER SHIFTS MONITOR FOR ADDITIONAL UPDATES. CLOUDY SKIES MUCH OF THE NIGHT AND TUESDAY WILL KEEP OVERNIGHT LOWS WARMER AND DAYTIME HIGHS COOLER. THE BULK OF THE MOISTURE SHIFTS NORTH OF THE REGION FOR WEDNESDAY WITH A BIT MORE SUN...BUT THIS SUNSHINE COULD TRIGGER A FEW SHOWERS OR STORMS IN THE AFTERNOON. WILL MAINTAIN THE SLIGHT CHANCES. WINDS ARE EXPECTED TO BE LIGHT FROM THE SOUTHEAST THROUGH TUESDAY WITH AN INCREASE TO MODERATE LEVELS ON WEDNESDAY. MODELS STILL ON TRACK TO BRING A STRONG COLD FRONT THROUGH DEEP SOUTH TEXAS EARLY THURSDAY MORNING. HOWEVER...THE MODELS ARE BEGINNING TO DIVERGE ON THE TIMING...PLACEMENT AND STRENGTH OF THE UP STREAM SHORTWAVES AND THE MAIN UPPER TROUGH THAT WOULD AFFECT DEEP SOUTH TEXAS WEATHER THROUGH THE REST OF THE HOLIDAY WEEKEND AND EARLY NEXT WEEK. THESE DIFFERENCES WOULD PLAY A MAJOR ROLE ON THE DEVELOPMENT OF A LOW PRESSURE WAVE THAT IS STILL FORECAST TO FORM ON THE STALLED FRONT FRIDAY INTO SATURDAY. THE PLACEMENT OF THE LOW AND HOW CLOSE TO THE LOWER TEXAS COAST WILL DETERMINE HOW MUCH RAIN WIND THE VALLEY COULD RECEIVE AS WELL AS THE TEMPERATURE REGIME. AT THIS TIME WILL LEAVE THE EXTENDED PERIOD GENERALLY UNCHANGED AND WAIT UNTIL WE SEE THE MODELS GET A BETTER HANDLE ON THIS UNSETTLED WEATHER PATTERN. JUST A FEW TWEAKS TO TEMPERATURES ARE EXPECTED AT THIS TIME. A SPS WILL BE ISSUED FOR THIS EVENT BY 20Z. && .AVIATION...MID LEVEL SHORT WAVE TROUGHING WILL MOVE OVER DEEP SOUTH TEXAS IN THE SHORT TERM...AHEAD OF A COLD FRONT FORECAST TO ARRIVE IN THE LOWER VALLEY THURSDAY MORNING. THE INSTABILITY ALOFT IS MOVING OUT AHEAD OF A SYSTEM OVER BAJA CALIFORNIA...AND WILL TAP LOW LEVEL MOISTURE TO PRODUCE ISOLATED TO SCATTERED HEAVY RAIN SHOWERS WITH EMBEDDED THUNDERSTORMS. THE BAJA SYSTEM WILL TRACK TOWARD AND OVER DEEP SOUTH TEXAS THROUGH WEDNESDAY. TEMPO IFR TO MVFR CONDITIONS ARE POSSIBLE WHEN ANY STORMS MOVE OVER AIRPORTS...AND LOCALIZED FLOODING IS ALSO POSSIBLE. THE FRONT ON THURSDAY WILL NOT HAVE GOOD UPPER LEVEL SUPPORT...SO THE MAIN THREAT WILL BE STRONG...GUSTY NORTH WINDS BEHIND THE FRONT...PRODUCING LIGHT TO MODERATE LOW LEVEL TURBULENCE. A SIGNIFICANT SEVERE THREAT IS NOT EXPECTED AT THE MOMENT. && .MARINE...EARLY THIS AFTERNOON...BUOY 020 REPORTED LIGHT EAST WINDS AND SEAS AT 3.3 FEET WITH A 6 SECOND PERIOD. LIGHT SOUTHEAST TO SOUTH WINDS WERE BEING REPORTED ON THE LAGUNA MADRE. ISOLATED TO SCATTERED SHOWERS WITH AN ISOLATED EMBEDDED THUNDERSTORM OR TWO WILL PREVAIL OVER THE MARINE AREAS TODAY AND TONIGHT. THE SHOWERS AND THUNDERSTORMS MAY LINGER INTO TUESDAY AND WEDNESDAY AS MID LEVEL INSTABILITY CONTINUES TO TRACK ACROSS THE LOCAL AREA. A COLD FRONT WILL MOVE THROUGH THE COASTAL WATERS THURSDAY MORNING...SHIFTING THE WINDS TO STRONG NORTH AND BUILDING SEAS. GUSTS TO GALE FORCE ARE POSSIBLE AND THE LATEST WAVE MODELS SUGGEST SEAS OF 10 TO 12 FEET DEVELOPING BEHIND THE FRONT. SMALL CRAFT ADVISORIES WILL BE NECESSARY FOR ALL OF THE MARINE AREAS THURSDAY AND MOST LIKELY FRIDAY AS WELL. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL ALSO DEVELOP ALONG AND AHEAD OF THE FRONT...PERSISTING ACROSS THE MARINE AREAS INTO THE WEEKEND. THIS WILL BE THE RESULT OF SURFACE TROUGHING FORMING ALONG THE COAST AFTER THE FRONT PASSES...ALLOWING TYPICAL LOW LEVEL CYCLONIC WINDS TO DEVELOP. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 69 82 71 84 / 30 30 10 10 BROWNSVILLE 68 83 70 86 / 30 30 10 10 HARLINGEN 68 84 69 87 / 30 30 10 10 MCALLEN 68 84 69 88 / 20 30 10 10 RIO GRANDE CITY 68 84 67 89 / 10 20 10 10 SOUTH PADRE ISLAND 70 81 72 81 / 30 30 10 10 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WWW.WEATHER.GOV/BROWNSVILLE 59/54
Hazardous weather outlook, Nov 19, 11:36 AM CST, 15 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 1136 AM CST MON NOV 19 2007 TXZ248>257-201745- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 1136 AM CST MON NOV 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED TO SCATTERED HEAVY SHOWERS WITH EMBEDDED THUNDERSTORMS MAY CAUSE LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A SMALL CRAFT ADVISORY IS LIKELY FOR THE LOWER TEXAS COASTAL WATERS THURSDAY THROUGH SATURDAY DUE TO STRONG WINDS AND ROUGH SEAS IN THE WAKE OF A COLD FRONT. FOR THE SAME REASON...RIP CURRENT RISK AT THE LOCAL BEACHES WILL ALSO INCREASE TO MODERATE OR HIGH LATE THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Dense Fog Advisories in Texas, 2007Every dense fog advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.